Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Headache when doing exercises. How can I avoid this?

I breath correctly. I drink plenty of water. Blood pressure is normal. However, whenever I start doing pushups, jump rope, bench press with weights or anything that gets the blood pumping to my head quickly, I experience severe immediate throbbing in my head. The throbbing lessens to a mild headache that can last for hours. What may I do to avoid this while continuing to exercise?
Asked On : Sat, 20 Oct 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

The information provided by you, is suggestive of a variant of Migraine, called Exercise-induced Migraine attacks.

A long-term (6-12 months) course of preventive treatment of migraine with a combination of SSRI anti-depressant + anti-anxiety drug + Beta-blocker, such as Metoprolol, in gradually increasing doses- will cure the condition permanently. In the meanwhile, avoid strenuous exercises; or, take Sumatriptan 30 minutes before beginning exercises.

Consult your doctor and apprise him of my opinion. I am certain that he will agree with me, order required tests, and- based on the reports- will prescribe suitable/modified treatment as advised.

In case of any further queries, revert back to me THROUGH DIRECT PREMIUM QUERY (Paid), addressed to me personally. You will receive- almost immediately- my response in great details.

If you find my response helpful and informative, do not forget an “excellent” (5-star rating) to my answer, to ENCOURAGE all doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal
Answered: Mon, 2 Dec 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor